Aa
A
A
A
Close
Hepatitis C: Post Treatment Issues Community
292 Members
1807991 tn?1438779770

Side effects relapse after 5 years

I am SVR after triple therapy for 5 years now.  I recently took prednisone for a severe rash from taking acedametaphine. After 3 days of prednisone every horrible side effect I had from triple therapy came back!  I was wondering if anyone else has had this happen, I quit my prednisone drug regiment 4 days early because of the side effects.  At this point I pretty much will not take a prescription med again unless I'm in a coma.  I had no idea that a relapse was possible or perhaps the make up of prednisone has some characteristics of incevek.  I have no idea what the drugs are actually made up of, that will take some more research.  So again, the question is:
Has any one else had side effects return from triple therapy upon taking other medications later in their SVR years?
11 Responses
1807991 tn?1438779770
I had to rethink and recheck my stats. It's been closer to 3 years that I have been undetectable. My side effects from prednisone have been  anxiety, panic attacks, metal taste in mouth, sound intolerance, smell intolerance, communication disability, bladder infection feeling, rashes on vagina, even started a period like during tx, ( mentapause for 6 years) ...has anybody else had anything similar happen to them when given another drug regiment or am I alone on this one?
317787 tn?1473358451
Hi there! While it is great to see you I am so very sorry for what you are going through.  I think it is the prednisone that is causing you the side effects.  I just looked it up and see that it can cause a bad taste in the mouth,feeling sick, anxiety.
I will find more info and come back.  Again, so sorry.
Hang in there, Dee

317787 tn?1473358451
Hi there  I just found this site that talks about side effects of prednisone
I hope this helps you

http://www.peoplespharmacy.com/2012/04/08/prednisone-side-effects-deal-with-the-devil/
Avatar universal
Prednisone alters the immune system.  So does INF therapy.

Check out the "How does this drug work?" part:

http://www.cancer.org/treatment/treatmentsandsideeffects/guidetocancerdrugs/prednisone

I don't think you can ever have a definitive answer to your question, but thank you for sharing the experience.  
317787 tn?1473358451
Hi again, just checking in on you.  I really do not think you have relapsed.  I do think the prednisone has stirred something up.  You were probably right to stop taking if you were reacting like that.
Have you talked to your doctor?  I would definitely call to tell them side effects.  It has to be very scary to have same sides as when you were treating with the Incivek.  That was a  nightmare I would never want to go through again.
Hang in there, drink lots of fluids.  I will try to find more
((HUGS))
317787 tn?1473358451
These are just a few of the side effects, plus the bad taste, bad smells I found some place else.  I am trying to see what you can do to flush it beside water

Other side effects associated with corticosteroids like Prednisone

    Fluid retention, edema
    Insomnia
    Irritability, nervousness, mood swings, mania, depression, psychosis
    Disorientation, confusion
    Hypertension
    Loss of potassium
    Headache
    Dizziness, vertigo
    Muscle weakness
    Blood sugar elevation (diabetes)
    Irregular menstrual cycles
    Swollen face
    Hair growth (including on the face)
    Itching, rash, hives
    Increased susceptibility to infection
2059648 tn?1439766665
This sounds like an allergic reaction to prednisone.  You don't have Hepatitis C in less you were re- infected by someone with Hepatitis C.  

Best to you
2059648 tn?1439766665
I have noticed that medications now have a different effect on my body.  I also treated with Incivek.   Even had a few drinks sometime after treatment and SVR and had adverse effect.    My treatment experience had little effects on my skin.  It wasn't till after treatment that I noticed my skin seemed different.  I'm 2 years post treatment and didn't have very many side effect during treatment.  You had a harder time.  Just may take longer to get back to norm.   Yes Incivek was a real walk on the wild side.  

Best to you
Avatar universal
I had insomnia, swollen face and muscle weakness. Horrible.
317787 tn?1473358451
Hi there, I have similar problems.  My body changed and so I now have to be careful of any medications.
While it has been 2 and half years since I finished tx I still have these red splotches on the back of my neck.
They don't hurt but do remind me of the Incivek
Every day gets better and better
747988 tn?1396536878

yes lots of chemical sensitivities I never had before-have to be really careful with meds,can't tolerate alcohol,certain smells,foods,soaps.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
7469840 tn?1409845836
San Diego, CA
475555 tn?1469304339
Woodhaven, NY
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.